Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking warfarin, kaopectate and having cramps in stomach. What do you recommend?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1580 Questions
I am on warfarin and took one dose of kaopectate yesterday before I realized that they don't mix. stomach cramps today. any cause for concern?
Posted Fri, 29 Nov 2013 in Medicines and Side Effects
Answered by Dr. Basheer Ahamed 1 hour later
Brief Answer: Increase risk of bleeding. Detailed Answer: Hello, Welcome to XXXXXXX Thanks for your query. There is a drug intraction between Kaopectate(Bismuth) and warfarin(Anticoagulants). It increases the chance of bleeding, especially in the presence of gastric ulcer. Stop it and check for any blood in stool. Always take medicines with the advise of a health care provide. Take the help of you health care provider to obtain a list of drugs which interacts with your medications. In this event you don't need to be concerned. Hope the answer helps you. Let me know it there is any clarifications. Regards.
Above answer was peer-reviewed by
Follow-up: Taking warfarin, kaopectate and having cramps in stomach. What do you recommend? 18 hours later
Actually I only took one dose of the kaopectate. that was 2 days ago and since then experiencing bloating, stomach pain and loss of appetite. Not sure what is causing that.
Answered by Dr. Basheer Ahamed 5 hours later
Brief Answer: Gastritis may be... Detailed Answer: Hello, I would suspect gastritis(Inflammation of the stomach) as the cause for abdominal discomfort. Before I order investigations, I suggest you to avoid spicy and greasy food. Try course of proton pump inhibitor like omeprazole for 2 weeks to see if you feel better. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor